Colorado, 2007Wildfire in Colorado, June 17 to 22, 2007
June 17 to 22, 2007 · NWS GJT · 1 event in 1 county or zone
Lightning sparked a wildfire west of the Glenwood Springs area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning sparked a wildfire west of the Glenwood Springs area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 17, 2:00 PM MST, 5 hours earlier.
Area forecast discussion, Jun 17, 2:00 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT SUN JUN 17 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER LEVEL TROF IS TRACKING OVER THE NORTHERN ROCKIES THIS AFTERNOON
AND SHOULD CONTINUE TO TRACK EAST AS MODELS ARE IN BASIC AGREEMENT ON
TIMING AND PLACEMENT AS IT LIFTS ONTO THE PLAINS. ASSOCIATED
RELATIVELY DRY COLD FRONT CLIPPED THE NORTH WEST CORNER OF THE
FORECAST AREA EASILY THIS AFTERNOON. MODELS CONTINUE TO BRING THE
FRONT OVER THE CENTRAL PORTION OF THE CWA ALTHOUGH NOT QUITE AS FAST
AS PREVIOUS RUNS WHICH CORRESPONDS BETTER WITH OBSERVATIONS. WINDS
HAVE INCREASED AS THE SOUTHERN PORTION OF THE TROF MOVES OVER THE
NORTHERN TIER OF THE UT AND CO. BREEZY WINDS WILL CONTINUE THROUGH
MID EVENING AND SLOWLY DECREASE LATE EVENING WITH A FEW LOCATIONS
LINGERING LATER ESPECIALLY ALONG THE FRONTAL BOUNDARY. MODELS
INDICATE THE TROF AXIS WILL BE ALONG AND EAST OF THE CONTINENTAL
DIVIDE BY EARLY MORNING.
THIS COLD FRONT WILL STALL AN OVER THE NORTHERN HALF TO TWO THIRDS
OF THE CWA HELPING TO MODERATE MONDAY MAX TEMPS ESPECIALLY NORTH WITH
MUCH LESS MODIFICATION ALONG THE SOUTHERN TIER OF THE CWA. FLOW
REMAINS ZONAL THROUGH MONDAY NIGHT ALTHOUGH THE GRADIENT RELAXES AS A
RIDGE BEGINS TO BUILD NORTH OVER THE REGION. SUSTAINED WIND SPEEDS
SHOULD DECREASE COMPARED TO TODAY. ONLY A FEW AFTERNOON AND EVENING
MTN SHOWERS AND THUNDERSTORMS WITH THE DRY AIRMASS AND LIMITED
UPPER LEVEL SUPPORT.
TUESDAY WILL WARM AGAIN TO ABOVE NORMAL MAX TEMPERATURES AREA WIDE
AS THE UPPER RIDGE CONTINUES TO BUILD NORTH WITH 700MB TEMPS
INCREASING INTO THE MID TO UPPER TEENS. WINDS WILL CONTINUE TO
DECREASE AND POPS ONCE AGAIN WILL BE LOW AND ONLY OVER THE HIGHEST
TERRAIN.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
A BROAD RIDGE OF HIGH PRESSURE OVER THE INTERMOUNTAIN WEST
WILL SLOWLY DRIFT EAST THROUGH THE EXTENDED PERIOD. HAVE
KEPT A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON WEDNESDAY AND
THURSDAY OTHERWISE...EXPECT DRY CONDITIONS WITH AFTERNOON
TEMPERATURES MUCH ABOVE NORMAL THROUGH THE WEEKEND.
&&
FIRE WEATHER...
A DRY COLD FRONT WILL MOVE INTO NORTHEAST UTAH LATE THIS AFTERNOON
THEN CONTINUE TO TRACK SOUTHEAST ACROSS WESTERN COLORADO THIS
EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE AHEAD OF THIS FRONT.
THEREFORE THE RED FLAG WARNING WILL CONTINUE UNTIL 9 PM MDT. AS THE
FRONT PASSES...WINDS WILL BECOME NORTHWEST AND DIMINISH. TEMPERATURES
WILL ALSO COOL BEHIND THE FRONT.
&&
.AVIATION...
VFR CONDITIONS EXPECTED TO PERSIST THROUGH MONDAY. EXPECT
BREEZY SURFACE WINDS TO CONTINUE THROUGH THE EARLY EVENING HOURS WITH
MOUNTAIN WAVE ACTION.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING UNTIL 9 PM THIS EVENING FOR ALL
WESTERN COLORADO FIRE WEATHER ZONES BELOW 8000 FEET.
.UT...RED FLAG WARNING UNTIL 9 PM THIS EVENING FOR FIRE
WEATHER ZONES 430...442...443 AND 444 BELOW 8000 FEET.
SHORT TERM...AS
LONG TERM...MPM
FIRE WEATHER...EH
AVIATION...MPMHazardous weather outlook, Jun 17, 4:45 AM MST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN JUN 17 2007
COZ001>014-017>023-UTZ022>025-027>029-181200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN JUN 17 2007
...RED FLAG WARNING REMAINS IN EFFECT BELOW 8000 FEET THIS
AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN
UTAH.
.DAY ONE...TODAY AND TONIGHT
DRY FUELS...LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. MEANWHILE...
ISOLATED DRY THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS TO 50
MPH WILL DEVELOP OVER THE NORTHERN MOUNTAINS LATE THIS AFTERNOON
AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING. GUSTY WINDS TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN
WILL ACCOMPANY SOME OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
NL
Wildfire, Central Colorado River Basin
- When
- June 17, 7:00 PM MST to June 22, 5:00 PM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
A lightning sparked wildfire about 8 miles west of Glenwood Springs burned about 1,240 acres consisting mainly of chaparral. The fire threatened up to 200 homes and resulted in temporary evacuations of many residences. The estimated cost of suppressing the fire was 1.1 million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, June 17, 20071 death · $1.0 million · 57 kt wind · 2 events
- Flood in North Dakota, June 17 to 21, 2007$3.4 million · 1 event
- Hail and Damaging Winds in North Dakota, June 17, 2007$789,000 · 3.5 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 17, 2007$55,000 · 50 kt wind · 6 events
- Damaging Winds in Indiana, June 17, 2007$55,000 · 60 kt wind · 3 events
- Tornado and Damaging Winds in Minnesota, June 17 to 18, 2007EF0 · 36 events
- Tornado and Flash Flooding in North Dakota, June 17 to 18, 2007EF0 · 33 events
- Hail in Montana, June 17, 20071.75 in hail · 32 events
- Tornadoes and Flash Flooding in South Dakota, June 17 to 18, 2007EF0 · 16 events
- Damaging Wind in Indiana, June 17, 2007$18,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 17, 2007$16,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, June 17, 20071.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40945.